| Model Number |
37601 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erythema (1840); Unspecified Infection (1930); Inflammation (1932); Swelling/ Edema (4577)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the implantable neurostimulator (ins) site was red and swollen after surgery.It was diagnosed as infected.The surgeon removed the battery from the patient's ins pocket and repeated disinfection and cleaning.After one month, the patient became inflamed and infected again.Since the original ins battery had been soaked in concentrated water, the doctor advised the patient to replace it with a new battery.The patient is currently under observation in the hospital.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received from a manufacturer representative (rep) reporting that the ins has been explanted and will be replaced with a new battery in the future.
Event or Problem Description
Additional information was received stating that the patient has been replaced with a new battery 37601 on (b)(6) 2023 to complete the surgery.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: no analysis was performed due to the non-analyzable medical issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.